Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 17, 2012Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 6:50 PM EDT for Carroll County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 6:50 PM EDT (22:50 UTC)
Expired
Jul 17, 2012, 7:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2377 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WWUS82 KFFC 172250
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE JUL 17 2012

GAZ042-172315-
650 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY 
RAIN IN CARROLL COUNTY UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM BOWDON TO TYUS. THIS LINE OF THUNDERSTORMS 
WAS NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT 
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS CARROLL 
COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE 
STORMS INCLUDE TYUS...JOHN TANNER STATE PARK...ROOPVILLE...BLACKJACK 
MOUNTAIN AND BOWDON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON 
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3365 8527 3361 8513 3345 8513 3343 8524
      3343 8529 3348 8531
TIME...MOT...LOC 2249Z 108DEG 1KT 3355 8521 3348 8520
          3343 8521

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:08 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 17, 4:08 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT TUE JUL 17 2012

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PRIMARY CONCERN IS COVERAGE OF TSRA THIS AFTERNOON AND EVOLUTION
THIS EVENING. SO FAR TODAY...CONVECTION CLOSELY FOLLOWING MORNING
HRRR RUNS WITH ONE COMPLEX MOVING THROUGH EAST AND NOW SOUTHERN
PARTS OF ATL METRO. OTHER SCT STORMS ACROSS WESTCENTRAL AND FAR NE
GA. HRRR DID PROG ABUNDANT CONVECTION OVER NW GA TO NRN AL ALONG
CUMBERLAND PLATEAU AFTER 21Z WHICH IS NOT PANNING OUT SO FAR.
EXPECT TSRA TO CONTINUE TO PUSH SLOWLY SSW. HEAVY RAIN HAS BEEN
OCCURRING BUT FORTUNATELY...NO ONE AREA IS APPROACHING FFG.
EXPECTION TSRA TO WEAKEN SOME AFTER 6PM AND DISSIPATE BY 9PM.

UPPER LOW OVER NRN FL CONTINUES TO BE PRIMARY FEATURE. THIS LOW
PROGGED BY ALL MODELS TO DRIFT NORTH TONIGHT AND TOMORROW AS IT
GETS PICKED UP BY WEAK WESTERLIES WHICH DRIFT INTO THE MID
ATLANTIC WED. IMPACT FOR CWA IS HIGH MEAN RH AND CONTINUED DIURNAL
CONVECTION WITH NO PREFERENCE FOR ANY ONE LOCATION. CHC POPS
APPEAR MOST APPROPRIATE. ISOLD SVR STORMS AGAIN LIKELY. IF WE GET
MORE CLOUDS OR MORNING PRECIP WED...WILL SEE LESS THAN TODAY.
HAVE TWEAKED MAX TEMP GUIDANCE UP A LITTLE BASED ON RECENT TRENDS
AND MORE ISOLATED AFTERNOON CONVECTION THAN MODELS DEPICTING.
GUIDANCE BLEND WORKING WELL WITH SLIGHT UPWARD ADJUSTMENT FOR MIN
TEMPS.

SNELSON

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MINOR DISCREPANCIES IN MODEL SOLUTIONS FOR THE LONG TERM BUT OVERALL
DECENT GENERAL CONSENSUS. GFS HAS GREATER AMOUNTS OF MOISTURE THAN
THE ECMWF FOR MUCH OF THE FORECAST PERIOD AND SLIGHT DIFFERENCES IN
LOCATION OF THE SFC FRONT PROGGED TO DIP SOUTHWARD INTO THE AREA FOR
THE WEEKEND. DUE TO UNCERTAINTY WITH LOCATION OF THIS BOUNDARY THIS
LATE IN THE FORECAST PERIOD... HAVE MAINTAINED CURRENT FORECAST.
PREVIOUS DISCUSSION FOLLOWS...

BAKER

/ISSUED AT 355 AM EDT TUE JUL 17 2012/
MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC
RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS
ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND
EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF
THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS
INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE
TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH
GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL
KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE
POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT
WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN
DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY
PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED
IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE
GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE
SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL
AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED
INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S.

PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH
AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING.
MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE
WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER
VALUES NEARING 2.0 INCHES.

31

&&

AVIATION...
18Z UPDATE...
PRIMARY CONCERN IS TIMING AND LIKELIHOOD OF TSRA THIS AFTERNOON.
MOST LIKELY TIME FOR TSRA IS 18Z-22Z WITH DECREASING COVERAGE
AFTER. COULD SEE WIND GUSTS TO 25KTS WITH ANY STRONG STORMS. HAVE
INCLUDED VCSH FOR 22Z- 01Z FOR LINGERING PRECIP. SIMILAR PATTERN
TOMORROW WITH MAINLY AFTERNOON TSRA. WEST COMPONENT WINDS EXPECTED
THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING AND LIKELIHOOD OF TSRA
HIGH ON ALL OTHER ELEMENTS

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  71  94 /  20  40  30  40
ATLANTA         74  92  73  91 /  20  50  30  40
BLAIRSVILLE     67  88  68  87 /  20  40  30  50
CARTERSVILLE    69  93  70  92 /  20  50  30  50
COLUMBUS        75  94  73  92 /  30  50  40  50
GAINESVILLE     72  93  72  91 /  20  40  30  50
MACON           73  94  72  93 /  30  50  30  40
ROME            70  94  71  92 /  20  50  30  50
PEACHTREE CITY  70  93  70  91 /  20  50  40  40
VIDALIA         74  94  74  95 /  30  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CRISP...DODGE...DOOLY...MONTGOMERY...PULASKI...
STEWART...SUMTER...TELFAIR...TOOMBS...WEBSTER...WHEELER...WILCOX.

&&

SHORT TERM...SNELSON
LONG TERM....BAKER
AVIATION...SNELSON
Hazardous weather outlook, Jul 17, 5:01 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT TUE JUL 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
UPPER LEVEL DISTURBANCE...COMBINED WITH A WARM...MOIST...AND
UNSTABLE ENVIRONMENT WILL PROMOTE AFTERNOON AND EVENING
THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN FLORIDA...AND
THEN NORTHWARD INTO SOUTH AND CENTRAL GEORGIA THROUGH TODAY. THIS
ADDED ENERGY...COMBINED WITH THE ALREADY MOIST AND UNSTABLE
ENVIRONMENT...WILL ALLOW SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1500 AND
2500 J/KG ARE EXPECTED AS THE ATMOSPHERE BECOMES INCREASINGLY
UNSTABLE WITH THE PEAK DAYTIME HEATING. THIS INSTABILITY WILL
SUPPORT SOME STRONG STORMS...AND ISOLATED SEVERE STORMS ARE
POSSIBLE. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX
VALUES IN THE UPPER 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT.
PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS
CAN BE EXPECTED IN AREAS WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 17, 5:51 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 NE MCDONOUGH          33.47N 84.12W
07/17/2012                   HENRY              GA   PUBLIC

            PUBLIC REPORTED ONE LARGE TREE DOWN ACROSS A DRIVEWAY ON
            NORTHEAST SIDE OF MCDONOUGH.

&&

20
Special weather statement, Jul 17, 5:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT TUE JUL 17 2012

GAZ066-078-172230-
559 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN TROUP AND HARRIS COUNTIES UNTIL 630 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BAUGHS CROSSROADS TO PINE MOUNTAIN-CALLAWAY
GARDENS...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP AND HARRIS COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE PINE MOUNTAIN VALLEY...F.D.
ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY GARDENS...BAUGHS
CROSSROADS...HAMILTON...JONES CROSSROADS...WAVERLY HALL...WEST
POINT...WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE AND
CATAULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3297 8498 3294 8489 3293 8486 3288 8486
      3287 8481 3267 8469 3264 8504 3277 8514
      3278 8513 3282 8518 3284 8516 3285 8518
      3287 8519
TIME...MOT...LOC 2159Z 020DEG 17KT 3291 8500 3283 8497
          3282 8488
Local storm report, Jul 17, 6:00 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 NNW PINE MOUNTAIN-CAL 32.93N 84.89W
07/17/2012  E1.00 INCH       TROUP              GA   PUBLIC

&&

SNELSON
Special weather statement, Jul 17, 6:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT TUE JUL 17 2012

GAZ089-090-172245-
612 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLAT ROCK TO 6 MILES NORTHEAST OF
CHRISTOPHER...MOVING SOUTHWEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE EELBECK/WEST FORT
BENNING...UPATOI...NORTH FORT BENNING...MIDLAND...FLAT ROCK...
CHRISTOPHER...VISTA TERRACE...KENWOOD...MANTA...LAUREL HILLS...
COLUMBUS METROPOLITAN AIRPORT...VISTA TERRACE...SAND HILL...EDGEWOOD
AND GREEN ISLAND HILLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3261 8491 3258 8490 3258 8469 3256 8467
      3252 8469 3253 8464 3250 8464 3249 8466
      3223 8466 3222 8482 3223 8492 3227 8490
      3232 8501 3243 8497 3261 8508
TIME...MOT...LOC 2212Z 061DEG 25KT 3251 8486 3241 8482
          3236 8469
Special weather statement, Jul 17, 6:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT TUE JUL 17 2012

GAZ002>004-172245-
622 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 645 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ALONG WITH HEAVY
RAIN AS IT MOVES ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES
THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE SPRING...RINGGOLD...BOYNTON...CHICKAMAUGA...ROCK
SPRING...BEAUMONT...WOOD STATION AND NOBLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3475 8527 3493 8532 3496 8510 3478 8503
TIME...MOT...LOC 2221Z 327DEG 4KT 3487 8518
Special weather statement, Jul 17, 6:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE JUL 17 2012

GAZ042-172315-
650 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL COUNTY UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO TYUS. THIS LINE OF THUNDERSTORMS
WAS NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS CARROLL
COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TYUS...JOHN TANNER STATE PARK...ROOPVILLE...BLACKJACK
MOUNTAIN AND BOWDON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3365 8527 3361 8513 3345 8513 3343 8524
      3343 8529 3348 8531
TIME...MOT...LOC 2249Z 108DEG 1KT 3355 8521 3348 8520
          3343 8521

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:50 PM EDTSpecial Weather StatementFFCWilkes25 min
Jul 17, 11:51 AM EDTSpecial Weather StatementFFCToombs24 min
Jul 17, 12:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jul 17, 12:46 PM EDTSpecial Weather StatementFFCJackson29 min
Jul 17, 12:58 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 17, 1:08 PM EDTSpecial Weather StatementFFCFulton37 min
Jul 17, 1:17 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 17, 1:26 PM EDTSpecial Weather StatementFFCPike34 min
Jul 17, 1:34 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 17, 1:44 PM EDTSpecial Weather StatementFFCWalton31 min
Jul 17, 1:53 PM EDTSpecial Weather StatementFFCToombs22 min
Jul 17, 1:56 PM EDTSpecial Weather StatementFFCForsyth34 min
Jul 17, 2:03 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 17, 2:05 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton40 min
Jul 17, 2:11 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Jul 17, 2:13 PM EDTSevere Thunderstorm WarningFFCMarion22 min
Jul 17, 2:19 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale26 min
Jul 17, 2:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 17, 2:53 PM EDTSpecial Weather StatementFFCDeKalb, Newton, Rockdale37 min
Jul 17, 3:14 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale22 min
Jul 17, 3:16 PM EDTSpecial Weather StatementFFCHarris29 min
Jul 17, 3:21 PM EDTSpecial Weather StatementFFCDooly24 min
Jul 17, 3:31 PM EDTSevere Thunderstorm WarningFFCDooly29 min
Jul 17, 3:39 PM EDTSpecial Weather StatementFFCWhite36 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jul 17, 3:44 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 3:46 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Spalding44 min
Jul 17, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe47 min
Jul 17, 4:00 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 17, 4:03 PM EDTSpecial Weather StatementFFCHancock27 min
Jul 17, 4:06 PM EDTSpecial Weather StatementFFCSchley24 min
Jul 17, 4:29 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 17, 4:31 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Peach, Pike, Talbot and 3 more29 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike41 min
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningFFCSumter38 min
Jul 17, 4:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor52 min
Jul 17, 4:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson34 min
Jul 17, 5:00 PM EDTSpecial Weather StatementFFCHeard, Troup45 min
Jul 17, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs25 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup51 min
Jul 17, 5:23 PM EDTSpecial Weather StatementFFCMacon37 min
Jul 17, 5:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 5:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jul 17, 5:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jul 17, 5:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 6:12 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee33 min
Jul 17, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 17, 6:52 PM EDTSpecial Weather StatementFFCStewart23 min
Jul 17, 7:15 PM EDTSpecial Weather StatementFFCCarroll30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.